Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 22, 1996, 7:08 PM CDT for Kay County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 1996, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 22, 1996, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The radar
The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 230010
SVROKC
OKC071-230100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
708 PM CDT MON JUL 22 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHEASTERN OKLAHOMA
NORTHERN KAY
INCLUDING THE FOLLOWING LOCATIONS
BLACKWELL...BRAMAN...KILDARE...NARDIN...NEWKIRK AND SUMPTER
AT 708 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15
MILES NORTHWEST OF NARDIN.
THE STORM WAS MOVING EAST AT 30 MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS
OF 60 TO 70 MPH. QUICKLY SEEK SHELTER IN A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS. DO NOT REMAIN OUTDOORS. TRUCKS AND OTHER
HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO STRONG WINDS AND MAY
BE BLOWN OFF THE ROAD.
LAT...LON 3680 9692 3681 9744 3700 9745 3697 9685
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:33 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 3:33 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 410 AM CDT TUE JUL 16 1996 ALL THREE MODELS PICK UP ON A SERIES OF WAVES MOVING OVER THE TOP OF THE RIDGE AND OVER NORTHERN OKLAHOMA BEGINNING AROUND 30 HOURS (LATE TONIGHT). AT THE VERY LEAST THIS WILL KEEP SOME MID/HIGH CLOUDS AROUND AND COULD ALSO SUPPORT SOME SHOWERS. SO WILL INTRODUCE SLIGHT CHANCE POPS FOR NORTHWESTERN CORNER OF OK FOR TONIGHT AND WEDNESDAY. TEMPERATURES ARE MORE OF A CONCERN. GROUND-MOISTURE WILL HELP KEEP TEMPS DOWN A FEW DEGREES IN CENTRAL OKLAHOMA THROUGH THE FORECAST PERIOD. ELSEWHERE...HOWEVER...TEMPS ARE EXPECTED TO APPROACH LOW 100S BY THE END OF THE WEEK. FCSTID = 10 OKC 92 73 94 74 / 0 10 10 0 HBR 97 76 99 77 / 0 10 10 0 SPS 97 76 99 77 / 0 10 10 0 GAG 92 71 94 73 / 0 20 10 0 PNC 94 75 97 76 / 0 20 20 0 DUA 93 74 96 75 / 0 0 0 0 .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 42 min |
| Jul 22, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Jul 22, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 47 min |
| Jul 22, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.